MAUDE Adverse Event Report: ARTHREX, INC. SUREFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SUREFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SUREFIRE SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair surgery, the needle broke inside the patient.The fragment could be retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
SUREFIRE SCORPION NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24662105
Report Number1220246-2026-01584
Device Sequence Number9226588
Product Code MDM
UDI-Device Identifier00888867015920
UDI-Public(01)00888867015920(11)240206(17)290131(10)15203482
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUREFIRE SCORPION NEEDLE
Device Catalogue NumberAR-13991N
Device Lot Number15203482
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/03/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown